Alert archive / California / Wind Advisories in 2009
Wind Advisory 4, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Feb 22, 2009, 9:27 AM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2009, 9:27 AM PST (17:27 UTC)
- Expired
- Feb 22, 2009, 2:57 PM PST
- In force
- 6 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSTO 221727 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 927 AM PST SUN FEB 22 2009 CAZ015>019-222300- /O.NEW.KSTO.WI.Y.0004.090222T1727Z-090222T2300Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY- 927 AM PST SUN FEB 22 2009 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON FOR THE SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS. WINDS TODAY WILL RANGE BETWEEN 15 AND 30 MPH WITH GUSTS TO AROUND 40 MPH AT TIMES THROUGH MID AFTERNOON BEFORE TAPERING A LITTLE. CONDITIONS WILL REMAIN BREEZY LATE THIS AFTERNOON AND OVERNIGHT. A WIND ADVISORY MEANS THAT WINDS SUSTAINED WINDS OF 25 MPH ARE EXPECTED AND OR GUSTS 40 MPH OR GREATER. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ RB
1 follow-up statement
000 WWUS76 KSTO 222257 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 257 PM PST SUN FEB 22 2009 CAZ015>019-230000- /O.CAN.KSTO.WI.Y.0004.000000T0000Z-090222T2300Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY- 257 PM PST SUN FEB 22 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELED THE WIND ADVISORY. WINDS HAVE FALLEN BELOW ADVISORY CRITERIA THIS AFTERNOON...BUT WILL CONTINUE TO BE BREEZY TO LOCALLY WINDY AT TIMES OVERNIGHT. THE WINDS ARE EXPECTED TO INCREASE THIS EVENING THROUGH THE EARLY MORNING HOURS. WINDS WILL BE FROM THE SOUTH 10 TO 25 MPH WITH GUST TO 35 MPH. HERE ARE THE PEAK WIND GUST AS OF 2 PM THIS AFTERNOON. SACRAMENTO EXECUTIVE.........SOUTHEAST AT 33 MPH 0847 AM SACRAMENTO INTERNATIONAL.....SOUTHEAST AT 41 MPH 1007 AM REDDING......................SOUTH AT 36 MPH 0853 AM RED BLUFF....................SOUTH AT 36 MPH 0758 AM VACAVILLE....................SOUTHEAST AT 35 MPH 1021 AM OROVILLE.....................SOUTHEAST AT 25 MPH 105 PM MARYSVILLE...................SOUTH AT 26 MPH 1057 AM STOCKTON.....................SOUTHEAST AT 35 MPH 1131 AM MODESTO......................SOUTHEAST AT 35 MPH 1221 AM $$ POWELL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Feb 22, 4:00 AM PST, 5 hours 27 minutes earlier.
Area forecast discussion, Feb 22, 4:00 AM PST, 5 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 400 AM PST SUN FEB 22 2009 AREAS OF MODERATE TO HEAVY PRECIPITATION OVER INTERIOR NORTHERN CALIFORNIA THIS MORNING WITH A MOISTURE PLUME AND SUBTROPICAL JET OVER NORTHERN CALIFORNIA. ALTHOUGH IT TOOK THE LOWER ATMOSPHERE A LITTLE WHILE TO MOISTEN UP WITH WIDESPREAD PRECIPITATION NOT STARTING UNTIL AROUND 2 AM THIS MORNING. THIS MOISTURE PLUME WILL BRING PRECIPITABLE WATER VALUES AROUND 0.75 INCHES TO AN INCH OVER NORTHERN CALIFORNIA TODAY. THE MOISTURE ALONG WITH GOOD DYNAMICS FROM THE JET WILL BRING PERIODS OF MODERATE TO HEAVY PRECIPITATION TODAY INTO TONIGHT. THE ATMOSPHERE IS FAIRLY WARM WITH 1000-500MB THICKNESSES AROUND 5490 M AND 700 MB TEMPS AROUND -3 FOR SNOW LEVELS GENERALLY AROUND 5500 TO 6500 FEET...EXCEPT LOCALLY LOWER SNOW LEVELS ARE POSSIBLE THIS MORNING...ESPECIALLY IN COLDER MOUNTAIN VALLEYS LIKE CHESTER AND IN SHASTA COUNTY. WINTER STORM WARNING CONTINUES FOR WESTERN PLUMAS COUNTY AND THE NORTHERN SIERRA NEVADA THROUGH MONDAY NIGHT. A SPECIAL WEATHER STATEMENT COVERS THE MODERATE TO HEAVY PRECIPITATION OVER THE REST OF THE AREA. GUSTY SOUTHERLY WINDS UP TO 50 MPH ARE POSSIBLE OVER THE RIDGES AND UP TO 30 MPH IN THE VALLEY. THE SUBTROPICAL JET THEN MOVES SOUTH OF THE AREA ON MONDAY AS THE UPPER LEVEL OVER THE EASTERN PACIFIC APPROACHES THE PACIFIC NORTHWEST COAST AND THE POLAR JET MOVES ONSHORE NEAR THE ORCA BORDER MONDAY AFTERNOON AND EVENING. THIS WILL BRING A LITTLE COOLER AIR MASS FOR LOWER SNOW LEVELS MONDAY NIGHT. THE BEST DYNAMICS WITH THIS SYSTEM WILL MAINLY BE NORTH OF INTERSTATE 80 SO EXPECT PRECIPITATION TO TAPER OFF IN THE SOUTH MONDAY NIGHT. ALTHOUGH THE PRECIPITATION WILL CONTINUE IN THE SIERRA DUE TO OROGRAPHICS WITH SOUTHWESTERLY WINDS AT 700 MB INTO TUESDAY MORNING. LINGERING SHOWERS...MAINLY OVER THE MOUNTAINS ARE EXPECTED TO BECOME MORE SCATTERED DURING THE DAY ON TUESDAY. .EXTENDED DISCUSSION (WEDNESDAY THROUGH SATURDAY)...EXTENDED MODELS DROP LOW OUT OF WESTERN CANADA AND INTO EASTERN PACIFIC ON WEDNESDAY BUT DIVERGE QUICKLY AFTER THAT. 00Z RUNS OF THE GEM AND GFS NOW DIG THE LOW FARTHER OFFSHORE WHILE THE ECMWF MOVES A DEEPER LOW INTO THE PACIFIC NORTHWEST COAST ON THURSDAY. ALTHOUGH THE GEM AND GFS SHOW WEAK RIDGING OVER THE SOUTHWEST U.S WEDNESDAY AND THURSDAY...SHORTWAVES PIVOTING OUT OF THE LOW WOULD BRING A CONTINUED POTENTIAL FOR PRECIPITATION OVER THE FORECAST AREA ALTHOUGH MUCH LIGHTER PRECIPITATION THAN THE ECMWF WHICH WOULD BRING ANOTHER ROUND OF FAIRLY SUBSTANTIAL PRECIPITATION ON WEDNESDAY AND THURSDAY AS THE LOW MOVES INTO THE PACIFIC NORTHWEST. ECMWF BRINGS RIDGING OVER THE AREA ON FRIDAY FOR A DRYING PERIOD OVER THE SOUTHERN CWA WHILE GFS BEGINS PULLING SUBTROPICAL MOISTURE NORTHWARD AGAIN FOR ANOTHER ROUND OF MODERATE TO HEAVY PRECIPITATION OVER THE AREA. CONSIDERING HOW OUT OF SYNC EXTENDED MODELS CONTINUE TO BE...HAVE OPTED TO CONTINUE MAINLY CLIMO POPS FOR THE EXTENDED PERIOD. && .AVIATION... UPPER LOW OFF THE PACIFIC NORTHWEST COAST PULLING MOISTURE NORTHWARD FOR WIDESPEAD RAIN OVER THE ENTIRE FORECAST AREA THIS MORNING. AREAS OF MODERATE RAIN WILL PRODUCE IFR CONDITIONS AT TIMES MAINLY EARLY THIS MORNING AND THIS AFTERNOON WITH VFR/MVFR OTHERWISE. THESE CONDITIONS CONTINUING THROUGH AT LEAST 12Z MONDAY. INCREASING SOUTHERLY WINDS GUSTING TO 10-20 MPH IN THE CENTRAL VALLEY AND UP TO 30-40 MPH OVER THE HIGHEST ELEVATIONS OF THE SIERRA AND COASTAL RANGE THROUGH MONDAY. && .STO WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM 10 PM PST THIS EVENING TO 4 AM PST TUESDAY MORNING FOR THE HIGHER ELEVATIONS OF WESTERN PLUMAS COUNTY AND FOR THE WEST SLOPE NORTHERN SIERRA NEVADA. &&
Hazardous weather outlook, Feb 22, 7:00 AM PST, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PST SUN FEB 22 2009 CAZ013>019-063-064-066>069-231500- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PST SUN FEB 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY A WET PACIFIC STORM WILL BRING PERIODS OF MODERATE TO HEAVY PRECIPITATION OVER INTERIOR NORTHERN CALIFORNIA THROUGH TONIGHT. THIS STORM IS WARMER AND WETTER THAN THE ONE LAST WEEKEND...THUS IT IS EXPECTED TO BRING HIGHER SNOW LEVELS AND GREATER PRECIPITATION AMOUNTS. * WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KSTO - SPSSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY WET AND UNSETTLED WEATHER IS EXPECTED TO CONTINUE NEXT WEEK BRINGING ADDITIONAL PRECIPITATION TO NORTHERN CALIFORNIA. SNOW LEVELS ARE EXPECTED TO LOWER MONDAY NIGHT. SOME OF THE SMALLER CREEKS MAY EXPERIENCE SOME FLOODING IN ADDITION TO ROADWAY FLOODING OF LOW LYING AREAS WITH THIS STORM DURING THIS TIME PERIOD. * WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KSTO - SPSSTO FOR DETAILS * THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
In the hours before
Special weather statement, Feb 22, 4:58 AM PST, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 458 AM PST SUN FEB 22 2009 CAZ013>019-063-064-066>069-230000- SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE- WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- 458 AM PST SUN FEB 22 2009 ...PERIODS OF MODERATE TO HEAVY PRECIPITATION OVER INTERIOR NORTHERN CALIFORNIA THROUGH MONDAY NIGHT... A LOW PRESSURE SYSTEM IN THE EASTERN PACIFIC HAS BEGUN PULLING SIGNIFICANT SUBTROPICAL MOISTURE INTO NORTHERN CALIFORNIA WHICH HAS RESULTED IN MODERATE RAINFALL OVER MOST OF THE AREA. THIS STORM SYSTEM IS WARMER AND WETTER THAN THE ONE LAST WEEKEND AND AS A RESULT IS EXPECTED TO HAVE HIGHER SNOW LEVELS AND BE A BETTER PRECIPITATION PRODUCER. RAINFALL TOTALS IN THE CENTRAL VALLEY FROM TODAY THROUGH EARLY TUESDAY ARE PREDICTED TO RANGE FROM AROUND AN INCH IN THE NORTHERN SAN JOAQUIN VALLEY TO AS MUCH AS TWO AND A HALF INCHES IN THE NORTHERN SACRAMENTO VALLEY. THE MOUNTAINS OF SHASTA COUNTY COULD SEE 48 HOUR RAINFALL TOTALS OF 5 INCHES OR MORE BETWEEN TODAY AND TUESDAY MORNING. SIMILAR AMOUNTS WILL BE POSSIBLE OVER THE WEST SLOPES OF THE SIERRA CASCADE RANGE. SOME OF THE SMALLER CREEKS MAY EXPERIENCE SOME FLOODING DURING THIS TIME. SOME PONDING OF WATER OR ROADWAY FLOODING WILL ALSO BE POSSIBLE ESPECIALLY WHERE STORM DRAINS HAVE BEEN CLOGGED WITH DEBRIS. FOR THE HIGHER ELEVATIONS OF THE WEST SLOPES OF THE SIERRA CASCADE RANGE...HEAVY SNOWFALL IS LIKELY. ANYWHERE FROM 2 TO 4 FEET OF NEW SNOWFALL WILL BE LIKELY BY TUESDAY MORNING ABOVE THE 6500 FOOT LEVEL. TRAVEL OVER THE HIGHER MOUNTAIN PASSES WILL BE IMPACTED AT TIMES THROUGH MONDAY NIGHT AND A WINTER STORM WARNING HAS BEEN POSTED FOR THE HIGHER ELEVATIONS. ADDITIONAL PRECIPITATION IS LIKELY AT TIMES THROUGH THE REMAINDER OF NEXT WEEK AS MORE STORMS MOVE THROUGH NORTHERN CALIFORNIA. PLEASE CONTINUE TO MONITOR THE NATIONAL WEATHER SERVICE FORECASTS AND STATEMENTS FOR THE LATEST WEATHER INFORMATION. SMITH
Nearby
Wind Advisories in California, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.